The nurse is assessing a patient with a myocardial infarction who may receive

The nurse is assessing a patient with a myocardial

This preview shows page 3 - 5 out of 21 pages.

5.The nurse is assessing a patient with a myocardial infarction who may receive tissue plasminogen activator [t-PA]. Which question is most important for the nurse to ask? 1.“What time did the chest pain begin?”2.“Have you received t-PA within the last year?”3.“Have you taken any nitroglycerin?”4.“Are you experiencing any nausea?” ANS: 1 Chapter: Chapter 24. Nursing Care of Patients With Occlusive Cardiovascular Disorders Objective: 3. Describe therapeutic measures used to treat coronary artery disease, angina pectoris, and myocardial infarction. Page: 415 Heading: Medications Used to Treat Myocardial Infarction (Table 24.7) Integrated Process: Communication and Documentation Client Need: PHYS—Pharmacological Therapies Cognitive Level: Application (Applying) Concept: Perfusion Difficulty: Moderate Feedback 1 The t-PA must be given within 6 hours of the cardiac event, or 90 minutes upon arrival to the emergency room. 2 This question does not determine if the patient receives t-PA. 3 This question does not determine if the patient can receive t-PA. 4 The patient with nausea can still receive t-PA. PTS: 1 CON: Perfusion 6.The nurse is teaching a patient about a low-cholesterol diet. Which food choice made by the patient indicates teaching has been effective?
Image of page 3
ANS: 1 Chapter: Chapter 24. Nursing Care of Patients With Occlusive Cardiovascular Disorders Objective: 3. Describe therapeutic measures used to treat coronary artery disease, angina pectoris, and myocardial infarction. Page: 406 Heading: Nutrition Notes Integrated Process: Teaching/Learning Client Need: Health Promotion and Maintenance Cognitive Level: Evaluation (Evaluating) Concept: Perfusion Difficulty: Moderate Feedback 1 This food choice indicates an understanding of food low in cholesterol. 2 This food is high in cholesterol. 3 This food is high in cholesterol. 4 This food is high in cholesterol. PTS: 1 CON: Perfusion 7.The nurse is assessing a patient who is receiving rosuvastatin (Crestor) to reduce cholesterol. Which finding should concern the nurse? Chapter: Chapter 24. Nursing Care of Patients With Occlusive Cardiovascular Disorders Objective: 3. Describe therapeutic measures used to treat coronary artery disease, angina pectoris, and myocardial infarction. Page: 415 Heading: Medications Used to Lower Lipid Levels (Table 24.3) Integrated Process: Clinical Problem-Solving Process (Nursing Process) Client Need: PHYS—Reduction of Risk Potential Cognitive Level: Analysis (Analyzing) Concept: Perfusion Difficulty: Moderate Feedback 1 Statins do not typically cause bleeding. 2 This can be indicative of rhabdomyolysis; the nurse should notify the health care provider (HCP).
Image of page 4
Image of page 5

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture